Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Diacerin?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11250 Questions

default
Posted on Fri, 22 Aug 2014 in Bones, Muscles and Joints
Question: Follow up question for Dr. XXXXXXX XXXXXXX with regard to the medication he prescribed - Does Diacerin have any side effects? on liver or so? Do I need to take any precautions while I am consuming the medicine? Strangely ever since I am consuming the medicine, urine is dark yellowish despite drinking lots of water.
doctor
Answered by Dr. Praveen Tayal 29 hours later
Brief Answer:
Dark yellow urine is normal.

Detailed Answer:
Hello,
Thanks for posting your query.
Diarrhea, stomach pain, nausea, vomiting and intense yellow coloring of urine are the common side effects of Diacerin. These are self limiting and harmless side effects.
No special precautions are needed while taking this medicine. Just take the medicine after food to reduce the nausea.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 3 hours later
what exactly is the role of Diacerin? How does it help in the case of my meniscus degeneration issue?
doctor
Answered by Dr. Praveen Tayal 3 hours later
Brief Answer:
Details below.

Detailed Answer:
Hello.
Thanks for writing again.
Diacerin will act as a knee joint lubricant and will decrease the wear and tear and inflammation of the knee joint. It will retard the further degenerative changes in the joint and will allow the previous changes to heal spontaneously with time. You will have to continue taking these for at least 5-6 months to get the best results.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 9 minutes later
ok..but the side effects that u mentioned. With those is it safe to continue taking for so long? Dr. XXXXXXX advised 3 months when he prescribed. And how long should I take CCM?
doctor
Answered by Dr. Praveen Tayal 29 minutes later
Brief Answer:
6 Months.

Detailed Answer:
Hello.
The side effects are mild and do not produce any adverse effect if taken after food. Since the healing and tissue regeneration is a slow process it needs to be continued for so long to have the best effect. You can have a clinical review of the symptoms after taking the treatment for 3 months. CCM tablets can be continued till you have complete relief. These can also be continued for 4-6 months.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics ,  

Recent questions on  Meniscus

doctor1 MD

I had meniscus repair surgery in my right knee 10 days ago, and have noticed a red rash on the leg that I had surgery on. Very itchy, and runs from the middle of my shin up to mid thigh. Is this something I should be worried about or is this a normal reaction?

doctor1 MD

My son had ACL reconstruction (used patellar tendon) & lateral meniscus repair on 10-3-12. He has rash that developed after surgery & seems to be getting worse & spreading upward. How common or uncommon is this? Should I take him to see a dermatologist or go back to orthopedic

doctor1 MD

I have an ache in my calf that started last evening. I injured the knee on the same leg two months ago, had an MRI, have a torn meniscus. Was going to have a surgery but decided to wait as it was getting better. But last night the calf started aching and I wonder if it is related or could i have a blood clot?

doctor1 MD

I just had knee surgery to repair my meniscus (nov. 21st) . On Monday my calf swelled up, about 90% of that swelling has gone down but now my ankle is very swollen. I an not feeling any pain from the swelling but just below the area of my ankle...

doctor1 MD

Does methylpred mask a knee injury or can it actually fix the problem. I had a knee injury where I heard a pop sound followed by intense continuous pain and couldn't even walk on that leg and I started last night with 6 of these pills and. Now I...

doctor1 MD

this morning I woke up and sat at my computer for a couple of hours. When I got up to walk, I couldn't walk because the pain in my left knee almost knocked me on the floor with pain. I am using a cane right now but the pain in pretty intense when...

doctor1 MD

My 9 year old son started complaining with his foot hurting at the top of his foot where it meets his leg. This morning he complained of his knee hurting. He said the pain moved from his foot to his knee. He plays football, soccer, kickball or runs laps at school and won t stop when I tell him to take a day off. My husband has had two knee surgeries for a torn meniscus (he wrestled when he was in high school he is know 29). Could knee problems be inherited and could the fact that my 9 year old is so athletic have sped up the knee issues?